MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE POST OP 6.5X5CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE POST OP 6.5X5CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Catalog Number 66000708
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during the set up of a wound dressing treatment, an opsite post op 6.5x5cm ctn 100 had a foreign substance on the pad, so it was not used.This happened before use in patient.The treatment was performed, without any delay, with a back-up device instead.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
The device, intended to be used in treatment, has been returned and evaluated, establishing a relationship between the device and the reported event.The returned sample was torn open and the foreign body was found interwoven in the pad, with the root cause was identified as a raw material issue.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history file contains further instances of the reported events.This investigation is now complete with no further action deemed necessary.Smith and nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
OPSITE POST OP 6.5X5CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key12049993
Report Number8043484-2021-01549
Device Sequence Number4359748
Product Code KGX
UDI-Device Identifier05000223441227
UDI-Public5000223441227
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Catalogue Number66000708
Device Lot Number202012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1